Aa
A
A
Close
666921 tn?1254994218
GERD-Doxycycline

I seem to have developed 'very bad acid reflux' - type symptoms - I am swallowing mucous constantly - feels like somrthing is stuck in my throat - I can feel slight burning acid in my throat - my ears feel blocked and painful - I am doing a lot of belching ! - and there is pain in my breast bone. - do you think it is the 'doxy' causing this {I have had pain/congested feeling in my ears before starting abx.]

has anyone advice on the best way to take 'doxy' - ie; after/before food,etc;

or could this be linked to a 'herx' reaction ?

I woke in the night and got quite scared with the 'feeling of something in my throat' - it has subsided a little now but have reduced 'doxy' dose - atleast untill I see my G.P. tomorrow.

take care 'everyone'

gorbs.
Cancel
5 Answers
Page 1 of 1
428506 tn?1296560999
The directions vary for different antibiotics.  Some I take need to be taken away from food, others with.  I know the minocycline I take needs to be taken 2 hours before or 3 hours after eating; If I take it with food, the food absorbs it and it doesn't work on my body.  The zith I take is really tough on the gut, and needs to be taken with food.

Read you labels and/or ask your doctor to clarify.  Even if it's best to take alone, maybe eating a couple of crackers would help and be ok?

At times I've had bouts of reflux that seem independent of my diet.  Years ago I had an endoscopy that showed I have a stricture, or narrowing of the esophagus caused from repeated injury from reflux.  It can become a dangerous problem, not just an annoyance!  I am able to reasonably control my reflux with over the counters, like prilosec.  I also take tums for immediate relief.  

Talk to your doctor about this.  Serious damage and susceptibility to cancer can result if it goes unchecked!  If the reflux is from the doxy, maybe ask about other antibiotics you could try?

Good luck with the GP, hopefully you get some good advice.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
373367 tn?1246405635
I don't know of too many people that can take doxy on an empty stomach, especially if you are taking 200mg.  I always had to take it with food and one time I didn't eat fast enough after taking it and I ended up getting very nauseated and throwing up.

You don't want to take it with milk or anything with calcium, aluminum, or magnesium like antacids because it can bind with it and make it less effective.

I know my LLMD had told me to up my dose to 200mg twice a day it if my stomach could tolerate it. I couldn't ever take it too close to bedtime, or else I would get reflux like pain.

I am glad that you are seeing your doctor soon!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I generally have a castiron stomache but doxy is very hard for me.  I take it with food.  You can talk to a pharmacist or read this insert that came with it.

I took mine before bed one time and had burning and reflux for a week.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
666921 tn?1254994218

thankyou - I did take my medicine near bed time the night that I woke up with bad acid etc;

I am a bit more relaxed now - thanks again - I will change my 'timings'. etc; - also talk to Doc.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Lyme Disease Community Resources